Alert archive / Kansas / Tornado Warnings in 2022
Tornado Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 4, 2022, 9:52 PM CDT for Sheridan County, Kansas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 9:52 PM CDT (02:52 UTC)
- Expired
- Jun 4, 2022, 10:00 PM CDT
- In force
- 8 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
895
WFUS53 KGLD 050252
TORGLD
KSC179-050300-
/O.NEW.KGLD.TO.W.0023.220605T0252Z-220605T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
952 PM CDT Sat Jun 4 2022
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northeastern Sheridan County in northwestern Kansas...
* Until 1000 PM CDT.
* At 952 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Dresden, or 12 miles north of Hoxie,
moving southeast at 10 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Sheridan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3937 10033 3952 10047 3957 10042 3957 10041
3953 10022
TIME...MOT...LOC 0252Z 297DEG 9KT 3953 10041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
TT1 follow-up statement
542
WWUS53 KGLD 050259
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
959 PM CDT Sat Jun 4 2022
KSC179-050309-
/O.EXP.KGLD.TO.W.0023.000000T0000Z-220605T0300Z/
Sheridan KS-
959 PM CDT Sat Jun 4 2022
...THE TORNADO WARNING FOR NORTHEASTERN SHERIDAN COUNTY WILL EXPIRE
AT 1000 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Kansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
LAT...LON 3937 10033 3952 10047 3957 10042 3957 10041
3953 10022
TIME...MOT...LOC 0259Z 297DEG 9KT 3952 10039
$$
TTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 4, 8:19 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 4, 8:19 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Goodland KS 719 PM MDT Sat Jun 4 2022 .UPDATE... Issued at 717 PM MDT Sat Jun 4 2022 Big concerns focused on the storm complex in Red Willow county and pushing southward. Tennis ball to baseball sized hail has been reported already and will move into a more favorable area along/south of Highway 36. && .SHORT TERM...(This evening through Monday night) Issued at 302 PM MDT Sat Jun 4 2022 Across the Tri State area this afternoon, skies are mainly sunny with some daytime cumulus starting to pop up in spots. There are even a few storms beginning to develop in Colorado. Temperatures are currently ranging in the 80s with a few places around 90F. Winds are south-southeast over eastern locales, trending to more easterly for areas west of Kansas Highway 25. The weather focus for today, as well as Sunday and into Monday, will be the potential for strong to severe storms over the area. Currently, surface trough over eastern Colorado will be the focus for storm initiation this afternoon, with a shift east later this evening into Kansas. There are a few storms already cropping up in northeast Colorado. Threats based on latest guidance will be large hail initially transitioning to wind later this evening. Also as with yesterday, dewpts working up into the 50s with upslope flow into Colorado, could provide similar scenario to last night with potential heavy rain producers, and thus a flood threat. Currently no severe watch, but will come probably later this afternoon. The cwa remains under a slight/marginal risk area from SPC. By 06z Sunday at the latest, expecting precip to taper off east going into Sunday. A similar scenario sets up again on Sunday and even Monday. Overall, surface trough/low will set up west with a meandering southerly to easterly flow into the cwa, resulting in high dewpts, pw values. Looking for storms to start again in the afternoon and carry into the evening before tapering off. Threats will include wind/hail, but flooding is also possible. Monday from WPC as the cwa under an excessive rain outlook. For temps, highs on Sunday expected to top off in an above normal range from the upper 80s into the lower 90s in spots. Going into Monday, trending slightly lower to the lower and mid 80s. Overnight lows during this time will mainly range in the 50s, with a few isolated areas east around 60F. .LONG TERM...(Tuesday through Saturday) Issued at 232 PM MDT Sat Jun 4 2022 The latest GFS and ECMWF start the region out with zonal flow at 500mb, trending to ridge amplification over the Rockies by Wednesday into the start of next weekend, and thus northwest flow. Several shortwaves are expected to traverse the eastern side of the ridge and across the cwa. At the surface, there will be either lee-side troughing over the Rockies or a low to the south of the cwa with an inverted trough extending up into eastern Colorado. Winds will be either southerly or close to easterly and dependent on the positioning of the surface component each day. Each way, there will be dewpts in the 50s feeding into the region, PW values near to or at least an inch. Also from a local study, 850mb trough/low will be close in tandem with the surface component each day, especially with the low setting up south. This surface to 850 mb wind regime will add in additional moisture into the cwa. And with weak 700 mb troughs traversing the central Rockies into the Plains, expecting chances for storms to form during the late afternoon/early evening hours. While there could be the usual wind/hail threats, the potential for localized flooding is also possible especially Tuesday, and should be monitored. Overall qpf for the extended period will range from 1- 2 inches from Colorado east, tapering to less than a half inch in Colorado. Any training of storms could further enhance any expected rainfall totals. Precipitation expected to taper late Friday into Saturday, giving the region a drying out period. For temps, near to above normal numbers expected for the area in the extended. Highs during this time will range mainly in the 70s for Tuesday and Wednesday, increasing for the remaining of the week with mainly lower to mid 80s. Warmest days in the extended will be next Saturday. Overnight lows will range mainly in the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 451 PM MDT Sat Jun 4 2022 Mainly VFR conditions for both terminals. Through 04z Sunday though, VCTS is possible for both sites. Winds for KGLD, expected to meander from east-southeast around 10kts to the southwest, especially after 06z Sunday. Winds for KMCK, mainly east- southeast 5-10kts. May go northeast briefly from 04z-05z Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...JN LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Jun 4, 8:17 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 717 PM MDT Sat Jun 4 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060130- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 717 PM MDT Sat Jun 4 2022 /817 PM CDT Sat Jun 4 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch remains in effect for entire Tri State area until midnight MDT/1 AM CDT. Scattered strong to severe thunderstorms are expected to continue to develop and move east through northeast Colorado, extreme southwest Nebraska and northwest Kansas, exiting the Tri-State area around midnight MDT (1 AM CDT). Large hail up to the size of tennis balls and wind gusts in excess of 65 mph will be the main threat with any of these storms. Locally heavy rain may create flooding, especially if these storms move over areas that received heavy rain on Friday, such as east-Central Yuma county. A brief tornado is possible, but not expected to be a widespread threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... On Sunday, another round of strong to severe thunderstorms are expected to develop in the vicinity of the Colorado Kansas border by 3 PM MDT, continuing east across extreme southwest Nebraska and northwest Kansas through about 11 PM MDT (midnight CDT). Large hail, heavy rain and damaging wind gusts will be possible with these storms. A brief tornado is possible, but not expected to be a widespread threat. An active weather pattern is expected to continue through the coming week, with late afternoon and evening thunderstorms expected most days. The threat for severe thunderstorms and locally heavy rain will continue through this period. .SPOTTER INFORMATION STATEMENT... If you observe any form of severe weather or flooding, please safely report it to the National Weather Service in Goodland.
In the hours before
Local storm report, Jun 4, 9:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 NE COLBY 39.40N 101.03W
06/04/2022 E1.00 INCH THOMAS KS PUBLIC
QUARTER SIZED HAIL REPORTED AT LOCATION VIA
SOCIAL MEDIA.
&&
MRCLocal storm report, Jun 4, 9:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 5 S OBERLIN 39.75N 100.53W
06/04/2022 DECATUR KS STORM CHASER
TORNADO LASTED 2-3 MINUTES THEN ENDED.
LOCATED NEAR THE INTERSECTION OF HWY 83/ROAD
348.
&&Local storm report, Jun 4, 9:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST 5 N OBERLIN 39.90N 100.53W
06/04/2022 M65 MPH DECATUR KS TRAINED SPOTTER
DAVIS STATION 9 FEET AGL MEASURED 65 MPH
GUST. 60 MPH GUST PRIOR TO THIS AT 9:05
LOCAL TIME.
&&
KAKLocal storm report, Jun 4, 9:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
818 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 1 NNW COLBY 39.40N 101.05W
06/04/2022 E1.75 INCH THOMAS KS PUBLIC
FEW LOPSIDED GOLF BALL SIZED HAIL REPORTED
AT LOCATION VIA SOCIAL MEDIA.
&&
MRCLocal storm report, Jun 4, 9:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 7 NE OBERLIN 39.90N 100.44W
06/04/2022 M57 MPH DECATUR KS MESONET
MESONET STATION ERLK1 OBERLIN 7NE.
&&
MRCSpecial weather statement, Jun 4, 9:47 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
947 PM CDT Sat Jun 4 2022
KSZ042-050315-
Wichita KS-
947 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of Wichita County
through 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Leoti, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Wichita County,
including the following locations... Marienthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Kansas.
&&
LAT...LON 3842 10152 3870 10151 3870 10113 3837 10113
TIME...MOT...LOC 0247Z 271DEG 10KT 3857 10144
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TriggThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:16 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| Jun 4, 7:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 50 min |
| Jun 4, 7:59 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Jun 4, 8:25 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 24 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 49 min |
| Jun 4, 8:51 PM CDT | Special Weather Statement | GLD | Thomas | 24 min |
| Jun 4, 9:04 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 41 min |
| Jun 4, 9:08 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 52 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 29 min |
| Jun 4, 9:21 PM CDT | Tornado Warning | GLD | Thomas | 9 min |
| Jun 4, 9:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan, Thomas | 62 min |
| Jun 4, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 32 min |
| Jun 4, 9:47 PM CDT | Special Weather Statement | GLD | Wichita | 28 min |
| Jun 4, 10:06 PM CDT | Special Weather Statement | GLD | Thomas | 24 min |
| Jun 4, 10:30 PM CDT | Special Weather Statement | GLD | Gove, Graham, Sheridan | 45 min |
| Jun 4, 10:51 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 39 min |
| Jun 4, 11:29 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 35 min |
| Jun 4, 11:47 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jun 5, 4:58 PM CDT | Special Weather Statement | GLD | Graham | 32 min |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 36 min |
| Jun 5, 5:40 PM CDT | Special Weather Statement | GLD | Graham | 20 min |
| Jun 5, 6:33 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 42 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
Nearby
Tornado Warnings in Kansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.